Alert archive / Massachusetts / Small Craft Advisories in 2017

Small Craft Advisory 83, NWS Boston/Norton, MA

June 20, 2017

NWS Boston/Norton, MA issued this small craft advisory at Jun 20, 2017, 3:05 AM EDT. It took effect at Jun 20, 2017, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2017, 3:05 AM EDT (07:05 UTC)
In effect from
Jun 20, 2017, 10:00 AM EDT
Expired
Jun 20, 2017, 8:00 PM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

593 
WHUS71 KBOX 200705
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
305 AM EDT TUE JUN 20 2017

ANZ236-201515-
/O.NEW.KBOX.SC.Y.0083.170620T1400Z-170621T0000Z/
NARRAGANSETT BAY-
305 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-201515-
/O.NEW.KBOX.SC.Y.0083.170620T1400Z-170621T0000Z/
BOSTON HARBOR-
305 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS AROUND 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-201515-
/O.EXT.KBOX.SC.Y.0082.000000T0000Z-170621T0800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
305 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-201515-
/O.EXT.KBOX.SC.Y.0082.000000T0000Z-170621T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
305 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-201515-
/O.EXT.KBOX.SC.Y.0082.000000T0000Z-170621T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
305 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-201515-
/O.EXT.KBOX.SC.Y.0082.000000T0000Z-170621T0000Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
305 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-201515-
/O.EXT.KBOX.SC.Y.0082.000000T0000Z-170621T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
305 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
053 
WHUS71 KBOX 201405
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1005 AM EDT TUE JUN 20 2017

ANZ250-202215-
/O.CON.KBOX.SC.Y.0082.000000T0000Z-170621T0800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1005 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-202215-
/O.CON.KBOX.SC.Y.0082.000000T0000Z-170621T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1005 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-202215-
/O.CON.KBOX.SC.Y.0082.000000T0000Z-170621T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1005 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-202215-
/O.CON.KBOX.SC.Y.0082.000000T0000Z-170621T0000Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
1005 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-202215-
/O.CON.KBOX.SC.Y.0082.000000T0000Z-170621T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1005 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-202215-
/O.CON.KBOX.SC.Y.0083.000000T0000Z-170621T0000Z/
NARRAGANSETT BAY-
1005 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-202215-
/O.CON.KBOX.SC.Y.0083.000000T0000Z-170621T0000Z/
BOSTON HARBOR-
1005 AM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS AROUND 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
145 
WHUS71 KBOX 202023
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT TUE JUN 20 2017

ANZ254>256-210430-
/O.EXT.KBOX.SC.Y.0082.000000T0000Z-170621T2300Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
423 PM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-210430-
/O.CON.KBOX.SC.Y.0082.000000T0000Z-170621T0800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
423 PM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-210430-
/O.CON.KBOX.SC.Y.0082.000000T0000Z-170621T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
423 PM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT, WITH GUSTS UP TO 
  25 KT EARLY. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-210000-
/O.CON.KBOX.SC.Y.0082.000000T0000Z-170621T0000Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
423 PM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-210000-
/O.CON.KBOX.SC.Y.0082.000000T0000Z-170621T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
423 PM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-210000-
/O.CON.KBOX.SC.Y.0083.000000T0000Z-170621T0000Z/
NARRAGANSETT BAY-
423 PM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-210000-
/O.CON.KBOX.SC.Y.0083.000000T0000Z-170621T0000Z/
BOSTON HARBOR-
423 PM EDT TUE JUN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 1:56 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 20, 1:56 AM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
156 AM EDT Tue Jun 20 2017

.SYNOPSIS...
A cold front moves across Southern New England tonight, and then
moves offshore Tuesday. Another weak front moves across
Southern New England Wednesday. High pressure then builds over
the region later Wednesday and Thursday with seasonable
temperatures and lower humidity. Warmer temperatures return late
in the week as the high moves off to the east. Another cold
front crosses from the west over the weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
150 AM update...

Showers and isold t-storms assocd with the low level jet lifting
north into SNE. Main focus for a brief t-storm with heavy rain
through 12z will be across SE New Eng in close proximity to low
level jet and best instability.

Previous discussion...

Convection has weakened considerably as it moves into RI and
eastern MA while back edge of the showers moving through western
MA. Flash flood watch has been cancelled. Still some marginal
instability combined with low level jet and good moisture flux
for showers and a few t-storms to persist and move across
eastern and SE New Eng into the early morning hours as
convection lifts NE from the mid Atlc coast. Adjusted PoPs for
latest radar trends and hi-res guidance.

Other concern for tonight is areas of fog which may be locally
dense along the south coast. Cold front not expected to reach
the south coast until Tue morning so higher dewpoints will
persist which will allow for areas of fog, locally dense, to
persist overnight.

Gusty SW winds in the coastal plain will slowly diminish
overnight as the low jet shifts eastward, but the gusty winds
will continue overnight for the Cape/Islands.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
Cold front pushes east of southern New England during the day. Much
drier air works its way into the region. Low chance for scattered to
isolated showers eastern MA/RI, mainly in the morning. However a cap
around 10-15 kft accompanied by drier air aloft will limit the
vertical extent of any convection. Breezy with W/SW wind gusts 20-25
mph.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Big Picture...

A mainly zonal pattern over the Northern USA through the week. A
shortwave within this flow moves across New England during midweek
and off to the east Thursday.  Closed low ejects from the Gulf of
Alaska through Canada by midweek and swings a shortwave axis through
New England toward Saturday. Another shortwave approaches from the
west on Monday.

Contour heights are near normal midweek, and then climb above normal
late week and the weekend. Expect temperatures near normal midweek
and above normal by the weekend.

Model mass fields show agreement through Thursday, with the ECMWF
and GFS in general agreement through Friday. Increasing differences,
especially regarding timing of weather features, and resulting
decreasing confidence after Friday.

Details...

Tuesday night-Wednesday...Moderate-High confidence.

RH fields and cross sections show some lingering shallow moisture
Tuesday night. We will be in the right entrance region of the upper
jet, which will provide upper venting, but with little to work on we
will expect patchy clouds and no pops.

Upper trough and its cold pool move overhead Wednesday. The surface
reflection will provide some low level convergence, while the cold
air aloft will combine with daytime heating to destabilize the
airmass. Moisture remains limited but concentrated near the top
of the mixed layer. Lifted Index shows negative values while
Totals show mid to upper 40s and a couple of patches around 50.
We will show low-end chance pops for showers/tstms. Any showers
may linger into the evening but then diminish. Mixing to 775 mb
with temperatures supporting sfc temps in the lower 80s.

Thursday...Moderate-High confidence.

High pressure builds over the region.  Expect dry weather with temps
aloft supporting upper 70s and lower 80s.

Friday...Moderate confidence.

Diverging mass fields depicted by the various models, but all agree
on surface low pressure passing across Northern Quebec. This puts
our area in the warm sector with dew points back in the 60s.  Upper
jet is over or north of the St Lawrence Valley and rather far off
for dynamic support. But consensus model sfc pressure and thickness
fields show a lee trough along the coastal plain with cold front
trailing in the Eastern Great Lakes. Lifted Index is negative and
Totals are in the upper 40s. With this pattern we expect showers
with scattered thunder, especially Friday afternoon/evening. The
actual cold frontal passage looks like either later Friday night or
early Saturday.

Saturday through Monday...Low confidence.

Model mass fields continue to diverge, but consensus suggests the
cold front moving offshore early Saturday with an end to
precipitation and slight lessening of the dew points to near 60 by
Saturday evening and into the 50s Sunday and Monday. Weak high
pressure surface and aloft should bring dry weather Saturday night
and Sunday. Of concern are signs of shortwaves in the flow that
might cross New England Sunday night and Monday. These would support
a chance of showers as they pass. We will show chance pops for
showers much of the area Sunday night which lift out to the
northeast Monday.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday/...

Through 12z...Widespread MVFR/IFR cigs with areas of LIFR
stratus and fog near the south coast. Sct showers moving north
into SNE with an isold t-storm possible S New Eng and
particularly the Cape/Islands.

Today...Moderate Confidence.
Improving to VFR 12-15z but areas of IFR may persist over the
Cape and especially ACK until 15-18z. SW wind gusts to 25 kt
developing in the afternoon.

Tonight...High confidence.
Mainly VFR but some fog is possible over ACK.

Wednesday...High confidence.
VFR with sct-bkn cigs 5-7k ft developing. An isold t-storm
possible in the afternoon. W/SW gusts to 20 kt.

KBOS Terminal...Moderate confidence. Lower cigs should improve
to VFR by 12-14z.

KBDL Terminal...Moderate confidence. Lower cigs should improve
to VFR around 12z.

Outlook /Wednesday Night through Saturday/...

Wednesday through Thursday...Moderate-High confidence.

VFR. Developing daytime cumulus clouds Wednesday with scattered or
widely scattered showers/thunder. One of these showers may briefly
lower vsbys to MVFR levels.  Southwest wind Tuesday night/Wednesday
gusting to 20 knots...turning from the west late Wednesday and
becoming variable Thursday. Patches of IFR in fog are possible each
night, especially on the South Coast.

Friday... Moderate confidence.

Cold front to our northwest with warm humid air in place over our
area. Scattered showers/tstms possible, especially in the
afternoon/evening. Generally VFR, but with brief MVFR/IFR in
afternoon/evening showers/tstms.  Southwest winds gusting to 20
knots.

Saturday... Low confidence.

Conditions improving to VFR as the cold front moves offshore.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday/...

Tonight...High confidence.

Strong low level jet will result in S/SW wind gusts of 20 to 30
knots into tonight. Persistent S/SW flow will build seas to between
5 and 8 feet across our open waters. Small craft headlines remain
posted for all waters.

The other big concern for mariners will be areas of fog, which will
be locally dense at times across our S waters. Scattered
thunderstorms are possible across the waters late this evening,
diminishing to showers Tuesday morning.

Tuesday...Moderate confidence.

Overall SW winds around 10 to 15 kts with gusts 20 to 25 kts, with
strongest winds during the day. Seas 4-7 ft linger thru the day on
the outer coastal waters. SCA headlines posted for outer coastal
waters as well as RI/BI Sounds on Tuesday.

Outlook /Wednesday Night through Saturday/...

Tuesday night and Wednesday...Moderate-High confidence.

Winds from the southwest with gusts reaching 25 knots on the Cape
and Islands waters Wednesday. Winds shift from the west late
Wednesday as a weak cold front moves through. Possible shower or
thunderstorm with the front as it moves through. Seas 5 to 6 feet on
the outer waters and on RI and Block Island Sounds.

Thursday...Moderate-High confidence.

Winds diminish and become shifting as high pressure moves overhead.
Seas 4 feet or less.

Friday-Saturday...Low-moderate confidence.

Cold front in the St Lawrence Valley sweeps southeast, crossing the
waters Friday night or Saturday morning.  Areas of poor visibility
in fog Friday, then locally poor in scattered showers/thunderstorms
Friday evening/night as the cold front moves through.

Non-thunderstorm winds will gust from the southwest 20-25 knots
Friday afternoon and night ahead of the front, then less than 20
knots from the west-northwest Saturday.  Seas less than 5 feet both
days.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 AM EDT this morning for
     ANZ231>234-251.
     Small Craft Advisory until 2 AM EDT early this morning for
     ANZ230-236.
     Small Craft Advisory until 5 PM EDT this afternoon for ANZ235-
     237-250-254>256.

&&

SYNOPSIS...WTB/NMB
NEAR TERM...KJC
SHORT TERM...NMB
LONG TERM...WTB
AVIATION...WTB/KJC
MARINE...WTB/NMB
Hazardous weather outlook, Jun 19, 9:04 PM EDT, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Taunton MA
904 PM EDT Mon Jun 19 2017

CTZ002>004-MAZ002>024-026-RIZ001>008-210115-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
904 PM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts except Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-210115-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
904 PM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jun 19, 9:19 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
919 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     ASHFIELD                42.53N  72.78W
06/19/2017                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN WITH A POWER OUTAGE IN AREA OF ROUTE 112

0220 PM     TSTM WND DMG     HEATH                   42.67N  72.83W
06/19/2017                   FRANKLIN           MA   AMATEUR RADIO

            POWER LINES DOWN ON WEST BRANCH ROAD AT ROUTE 8A NORTH

0225 PM     TSTM WND DMG     CHARLEMONT              42.63N  72.88W
06/19/2017                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES ROUTE 8A NORTH

0300 PM     TSTM WND DMG     DEERFIELD               42.55N  72.60W
06/19/2017                   FRANKLIN           MA   AMATEUR RADIO

            TWO TREES DOWN... ONE WITH WIRES DOWN BLOCKING HOOSAC
            ROAD

0500 PM     TSTM WND DMG     MIDDLEFIELD             42.35N  73.02W
06/19/2017                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN BLOCKING RIVER ROAD AND MIDDLE ROAD

0510 PM     TSTM WND DMG     GRANBY                  41.95N  72.78W
06/19/2017                   HARTFORD           CT   AMATEUR RADIO

            TREE BRANCH DOWN PARTIALLY BLOCKING ROUTE 20 NEAR THYE
            HARTLAND LINE

0510 PM     TSTM WND DMG     WESTFIELD               42.14N  72.76W
06/19/2017                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE AND WIRES DOWN ON EAST MOUNTAIN ROAD
            BLOCKING ROAD

0515 PM     TSTM WND DMG     EASTHAMPTON             42.27N  72.68W
06/19/2017                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE AND FENCE ON WILLSTON AVENUE

0517 PM     TSTM WND DMG     GRANBY                  41.95N  72.78W
06/19/2017                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN ON LOOMIS ROAD PARTIALLY BLOCKING ROAD

0525 PM     TSTM WND DMG     WEST SPRINGFIELD        42.12N  72.65W
06/19/2017                   HAMPDEN            MA   AMATEUR RADIO

            NEPTUNE AVENUE TREE DOWN ON WIRES AND LARGE LIMB DOWN
            ON PROSPECT AVENUE AND QUARRY ROAD

0525 PM     TSTM WND DMG     HOLYOKE                 42.21N  72.64W
06/19/2017                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON CANAL STREET PARTIALLY BLOCKING ROAD

0526 PM     TSTM WND DMG     AGAWAM                  42.07N  72.62W
06/19/2017                   HAMPDEN            MA   AMATEUR RADIO

            LARGE LIMB DOWN ON ROWLEY AND RANDALL STREET BLOCKING
            ROAD

0528 PM     TSTM WND DMG     AGAWAM                  42.07N  72.62W
06/19/2017                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON THALIA DRIVE

&&

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:09 AM EDTHigh Surf AdvisoryBOXBristol, Dukes, Nantucket17 hr

Nearby

Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.